This article derives an analytic expression for the short- or intermediate-time behavior of the moment hierarchy of finite-time Liapunov exponents (stretching exponents) for two-dimensional periodically forced Hamiltonian systems and incompressible time-periodic fluid flows,As a result, the exponent characterizing the apparent short-time exponential growth of the intermaterial contact perimeter for two-dimensional systems can be predicted from the statistical properties of the invariant stretching distribution. The analysis as a whole is in fact grounded on an analytic expression for the high stretching tail of the invariant distribution of the finite-time Liapunov exponents. The asymptotic behavior of the moment hierarchy of the stretching field is also addressed in order to highlight the role of the dynamic heterogeneity accounted for by the variance of the stretching exponents.

Analytic expression for the short-time rate of growth of the intermaterial contact perimeter in two-dimensional chaotic flows and Hamiltonian systems / Adrover, Alessandra; Giona, Massimiliano; Fernando, Muzzio; Cerbelli, Stefano; Mario, Alvarez. - In: PHYSICAL REVIEW E. - ISSN 1063-651X. - 58:1(1998), pp. 447-458. [10.1103/physreve.58.447]

Analytic expression for the short-time rate of growth of the intermaterial contact perimeter in two-dimensional chaotic flows and Hamiltonian systems

ADROVER, Alessandra;GIONA, Massimiliano;CERBELLI, Stefano;
1998

Abstract

This article derives an analytic expression for the short- or intermediate-time behavior of the moment hierarchy of finite-time Liapunov exponents (stretching exponents) for two-dimensional periodically forced Hamiltonian systems and incompressible time-periodic fluid flows,As a result, the exponent characterizing the apparent short-time exponential growth of the intermaterial contact perimeter for two-dimensional systems can be predicted from the statistical properties of the invariant stretching distribution. The analysis as a whole is in fact grounded on an analytic expression for the high stretching tail of the invariant distribution of the finite-time Liapunov exponents. The asymptotic behavior of the moment hierarchy of the stretching field is also addressed in order to highlight the role of the dynamic heterogeneity accounted for by the variance of the stretching exponents.
01 Pubblicazione su rivista::01a Articolo in rivista
Analytic expression for the short-time rate of growth of the intermaterial contact perimeter in two-dimensional chaotic flows and Hamiltonian systems / Adrover, Alessandra; Giona, Massimiliano; Fernando, Muzzio; Cerbelli, Stefano; Mario, Alvarez. - In: PHYSICAL REVIEW E. - ISSN 1063-651X. - 58:1(1998), pp. 447-458. [10.1103/physreve.58.447]
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/245233
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 21
  • ???jsp.display-item.citation.isi??? 23
social impact